Reactions 1680, p318 - 2 Dec 2017 Lung injury: case report A 74-year-old man developed lung injury during treatment with tamoxifen [route not stated]. The man was diagnosed with stage IIA papillotubular carcinoma in the right breast and underwent surgery for its treatment in December 2015. He received adjuvant therapy with tamoxifen 20 mg/day after the surgery. He presented to hospital with complaints of mild cough after 90 days. A CT scan of the chest showed mild ground glass opacification in the lower lobe of the right lung. Drug-induced lung injury or infectious pneumonia was suspected. The man’s tamoxifen therapy was discontinued, following which improvement was observed in the chest CT scan. Tamoxifen could not be confirmed as the cause of the cough. Hence, tamoxifen therapy was re-initiated. He presented after two months with the complaints of cough and dyspnoea on exertion. On admission, his respiratory rate was 16 bpm, and oxygen saturation was 93% at room air. Fine crackles in the right lower lung fields were demonstrated by a physical examination. His serum CRP level 0.06 mg/dL. Reticular shadows were observed at the right lower zone in a chest x- ray. Mosaic perfusion and ground glass opacification were observed in the right lower zone in a chest CT scan. However, architectural distortion, consolidation or traction bronchiectasis was not observed. Bronchoalveolar lavage was performed and the bronchoalveolar fluid (BALF) revealed elevated lymphocytes and total cell count. His BALF culture was negative and BALF cytology was class I. Interstitial fibrosis, which was revealed by trans-bronchial biopsy, was associated with the proliferation of fibroblasts and lymphocytic infiltration. A drug lymphocyte stimulation test of the peripheral blood was positive for tamoxifen. A diagnosis of tamoxifen induced lung injury was made. His therapy with tamoxifen was discontinued. However, his dyspnoea on exertion aggravated. No improvement in the chest radiography findings was observed. Oxygen saturation on room air decreased. As a result, he received treatment with prednisolone, following which a dramatic improvement in the chest radiography findings was observed. Author comment: "We reported a case of tamoxifen- induced lung injury in a patient who had undergone surgery for the treatment of breast cancer." Etori S, et al. Tamoxifen-induced lung injury. Internal Medicine 56: 2903-2906, No. 21, 2017. Available from: URL: http://doi.org/10.2169/ internalmedicine.8649-16 - Japan 803284477 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud